MAUDE Adverse Event Report: AV-TEMECULA-CT MITRACLIP SYSTEM CLIP DELIVERY SYSTEM; MITRACLIP DELIVERY SYSTEM

AV-TEMECULA-CT MITRACLIP SYSTEM CLIP DELIVERY SYSTEM; MITRACLIP DELIVERY SYSTEM
Catalog Number CDS0201
Health Effect - Clinical Codes Air Embolism (1697); Stroke/CVA (1770)
Date of Event 04/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to the reported patient effect.A conclusive cause for the reported patient effects of air embolism and cerebrovascular accident and the relationship to the device, if any, cannot be determined.The reported hospitalization was a result of case-specific circumstances, as the patient was hospitalized due to the stroke.The reported patient effects of stroke or transient ischemic attack (cerebrovascular accident) and air embolism, as listed in the mitraclip system instructions for use, are known possible complications associated with mitraclip procedures.Based on the information reviewed, there is no indication of a product quality issue.
 
Event or Problem Description
This is filed to report stroke and possible air embolism.It was reported that the initial mitraclip procedure was performed on (b)(6) 2017, to treat degenerative mitral regurgitation (mr) with a grade of 4+.Two clips were implanted, reducing the mr to 2.There was no issue noted during the procedure.On (b)(6) 2017, the patient experienced a stroke and was hospitalized.No further treatment has been planned.The cause of the stroke is unknown; however, the physician suspects that a possible air embolism occurred during the mitraclip procedure.The patient is currently stable.No additional information was provided.

Brand Name
MITRACLIP SYSTEM CLIP DELIVERY SYSTEM
Common Device Name
MITRACLIP DELIVERY SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6547770
Report Number2024168-2017-03953
Device Sequence Number533273
Product Code NKM
UDI-Device Identifier08717648195914
UDI-Public(01)08717648195914(17)170726(10)60726U112
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/26/2017
Device Catalogue NumberCDS0201
Device Lot Number60726U112
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2017
Initial Report FDA Received Date05/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ONE ADDITIONAL IMPLANTED MITRACLIP
Outcome Attributed to Adverse Event Hospitalization; Disability;
Patient Weight48